MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the injector slipped the lens and could not be implanted.There was patient contact noted.The procedure was completed with another lens during the initial procedure.There was no patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The iol and two company cartridges were returned for analysis and damage was observed to the returned products.Photo was also returned.Iol returned pressed down into well area of iol case base.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and adhered to the optic surface with solution, the other haptic is bent due to being pressed up against a post of the lens case base.The optic is bent and has fibers and particulate.Two used company cartridges also returned.The cartridges were numbered 1-2 for evaluation purposes.#1 used company cartridge: the used company cartridge was microscopically examined.Inadequate viscoelastic was observed.Tip stress was observed.The cartridge had evidence of placement into a handpiece.Top coat dye stain testing was conducted with acceptable results.#2 used company cartridge: the used company cartridges was microscopically examined.Inadequate viscoelastic was observed.Tip stress was observed.The cartridge had evidence of placement into a handpiece.Top coat dye stain testing was conducted with acceptable results.Photo review: returned photo shows iol in lens case and c cartridge.The iol is positioned incorrectly in the iol case, one haptic appears to be broken/torn, the other haptic appears to be deformed.There is a line visible at the nozzle tip entry, which would indicate inadequate amount of viscoelastic in the cartridge.The root cause for the reported complaint may be related to a failure to follow the ifu (instructions for use).Inadequate viscoelastic was observed in the returned used company cartridges.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16860730
Report Number9612169-2023-00336
Device Sequence Number12284402
Product Code HQL
UDI-Device Identifier00380650130341
UDI-Public00380650130341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.220
Device Lot Number25547228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/26/2023
07/26/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date07/24/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE C; PROVISC; UNSPECIFIED MONARCH IOL INJECTOR
Patient SexUnknown